Jump to content
CrazyBoards.org

Recommended Posts

I gained for a few months (huge appetite increase) on Abilify but then that plateaued and stopped. I didn't gain and actually lost some weight on Risperdal. I can't say anything about Zyprexa because I couldn't take the sedation and didn't stay on it long enough to find out.

Link to comment
Share on other sites

I gained weight on Risperdal and  gained a huge amount of weight when I was on olanzapine. When I went off it I still couldn't lose the weight. Seroquel worked wonders for me but I gained weight on that too!I had raised cholesterol and blood sugar levels, so my pdoc decided it was adversely affecting my physical health and it would be better not taking it. Yes I did lose weight, my cholesterol and blood sugar levels decreased. I was slowly weaned off Seroquel onto Abilify which did not cause me to gain weight, but didn't really help me either.

 

 I became very manic. Pdoc  decided I should go back on Seroquel as it is the AAP that works best for me. Because I was very much aware of potential side effects I was pro-active in eating well and exercising and have actually managed to lose weight, albeit very slowly.  I joined a slimming club which really helped. My feeling is that you can lose weight on a AAP, it just requires a lot more effort. I guess you just have to weigh up the pros and cons of a medication. It has taken me 18 months to lose 25 lbs, but I'm getting there!

Link to comment
Share on other sites

I gained 40 lbs in 3 months on seroquel, but I got taken off that med because it was too sedating for me, so I don't know if I would have plateaued or stopped. I've taken Latuda for almost 3 years now and I haven't gained an ounce on it, but I am having a hard time losing the seroquel weight gain. I'm going to try upping my aerobic activity and see if that helps, if it doesn't, then my doc said they would add metaforin. Only thing is the pdoc I see can't prescribe (psych meds only) but my gdoc has oked it if the exercise increase doesn't help. I also took several articles about metaforin and aaps and weight gain to my gdoc so she wouldn't think I was just in there asking for meds.

Link to comment
Share on other sites

I've been fortunate on zyprexa. I put on some weight initially, but I plateaued quickly, after a couple months, and I've slimmed it back off for the most part with exercise and my unfortunately weird eating habits. I was terrified of it at first, because diabetes runs in my family, but I seem to be doing okay. I never really had a massive appetite boost, though it did give me carb cravings at first.

Link to comment
Share on other sites

I have gained 45 pounds on seroquel, it took about a year to gain that, plus it is too sedating, which means i find it difficult to wake up, which means i don't burn many calories, it makes me hungry.

 

The docter say's it doesn't cause weight gain, but does increase your appetite, but i seem to not eat that much more so I'm confused as to what made me gain all this weight, i take 50mg seroquel for anxiety and sleep. I was given it following PTSD when i was paranoid people where following me.

Edited by neptunesky
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...